Alert archive / Idaho / Wind Advisories in 2013

Wind Advisory 12, NWS Pocatello, ID

April 18, 2013

NWS Pocatello, ID issued this wind advisory at Apr 18, 2013, 2:17 PM MDT. It took effect at Apr 19, 2013, 11:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2013, 2:17 PM MDT (20:17 UTC)
In effect from
Apr 19, 2013, 11:00 AM MDT
Expired
Apr 19, 2013, 9:00 PM MDT
In force
10 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

355 
WWUS75 KPIH 182017
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
217 PM MDT THU APR 18 2013

...A STRONG GUSTY WINDS AND POSSIBLE BLOWING DUST FRIDAY IN THE
LOWER SNAKE PLAIN...

.STRONG AND GUSTY WINDS WILL FOLLOW A COLD FRONT PASSING THE
LOWER SNAKE PLAIN FRIDAY MORNING. BY NOONTIME SOUTHWEST WINDS WILL
INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLE. AREAS OF
BLOWING DUST MAY DEVELOP AND LIMIT VISIBILITY AT TIMES. SCATTERED
RAIN SHOWERS ARE ALSO EXPECTED AND HOPEFULLY THESE WILL KEEP THE
DUST FROM BECOMING A PROBLEM. WINDS ARE EXPECTED TO SUBSIDE BY 9
PM FRIDAY EVENING. 

IDZ021-191300-
/O.NEW.KPIH.WI.Y.0012.130419T1700Z-130420T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
217 PM MDT THU APR 18 2013

...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY. 

* TIMING...11 AM MDT FRIDAY TO 9 PM MDT FRIDAY EVENING.

* WINDS...SOUTHWEST 25 TO 35 MPH GUSTING TO 45 MPH. 

* LOCATIONS INCLUDE...AREAS BETWEEN
  BLACKFOOT...POCATELLO...AMERICAN FALL AND CRATERS OF THE MOON
  NATIONAL MONUMENT.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER STRONG
  GUSTY CROSS WINDS.

* IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP AND LOWER VISIBILITY
  AT TIMES. 

* IMPACTS...BOATERS ON AMERICAN FALLS RESERVOIR SHOULD EXPECT
  ROUGH AND DANGEROUS COLD WATERS FRIDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
324 
WWUS75 KPIH 190938
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
338 AM MDT FRI APR 19 2013

...STRONG GUSTY WINDS AND POSSIBLE BLOWING DUST TODAY IN THE
LOWER SNAKE PLAIN...

.STRONG AND GUSTY WINDS WILL FOLLOW A COLD FRONT PASSING THE
LOWER SNAKE PLAIN LATE THIS MORNING. BY NOONTIME SOUTHWEST WINDS
WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLE. AREAS
OF BLOWING DUST MAY DEVELOP AND LIMIT VISIBILITY AT TIMES.
SCATTERED RAIN SHOWERS ARE ALSO EXPECTED AND HOPEFULLY THESE WILL
KEEP THE DUST FROM BECOMING A PROBLEM. WINDS ARE EXPECTED TO
SUBSIDE BY 9 PM FRIDAY EVENING.

IDZ021-192100-
/O.CON.KPIH.WI.Y.0012.130419T1700Z-130420T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
338 AM MDT FRI APR 19 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
MDT THIS EVENING. 

* TIMING...11 AM MDT THIS MORNING TO 9 PM MDT THIS EVENING.

* WINDS...SOUTHWEST 25 TO 35 MPH GUSTING TO 45 MPH.

* LOCATIONS INCLUDE...AREAS BETWEEN BLACKFOOT...POCATELLO... 
  AMERICAN FALL AND CRATERS OF THE MOON NATIONAL MONUMENT. 

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER 
  STRONG GUSTY CROSS WINDS. 

* IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP AND LOWER 
  VISIBILITY AT TIMES. 

* IMPACTS...BOATERS ON AMERICAN FALLS RESERVOIR SHOULD EXPECT 
  ROUGH AND DANGEROUS COLD WATERS FRIDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
224 
WWUS75 KPIH 191925
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
125 PM MDT FRI APR 19 2013

IDZ021-200300-
/O.CON.KPIH.WI.Y.0012.000000T0000Z-130420T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
125 PM MDT FRI APR 19 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING...UNTIL 9 PM MDT THIS EVENING.

* WINDS...SOUTHWEST NEAR 30 MPH.

* LOCATIONS INCLUDE...AREAS BETWEEN BLACKFOOT...POCATELLO... 
  AMERICAN FALLS AND CRATERS OF THE MOON NATIONAL MONUMENT. 

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER STRONG
  GUSTY CROSS WINDS. BOATERS ON AMERICAN FALLS RESERVOIR SHOULD
  EXPECT ROUGH AND DANGEROUS WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
191 
WWUS75 KPIH 200238
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
838 PM MDT FRI APR 19 2013


IDZ021-200345-
/O.EXP.KPIH.WI.Y.0012.000000T0000Z-130420T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
838 PM MDT FRI APR 19 2013

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

WINDS WILL DECREASE ACROSS THE LOWER SNAKE RIVER PLAIN THIS
EVENING THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9
PM. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 18, 2:03 PM MDT, 14 minutes earlier.

Area forecast discussion, Apr 18, 2:03 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
203 PM MDT THU APR 18 2013

.SHORT TERM...WINDS IN THE SNAKE PLAIN THIS AFTERNOON HAVE FINALLY
SHIFTED FROM NORTHERLY TO WESTERLY HELPING TEMPERATURES TO WARM TO
45 TO 50F THIS AFTERNOON. THE SHORT ROUND OF SUNSHINE WILL BE
SHORT LIVED AS NORTHWESTERLY FLOW PATTERN TAKES HOLD TONIGHT.
MOIST AIR IS ALREADY SURGING TOWARDS THE WASHINGTON AND OREGON
COAST AND EXPECTED TO REACH THE IDAHO CENTRAL MOUNTAINS EARLY
FRIDAY MORNING. COLD FRONT WILL PASS THROUGH THE UPPER SNAKE PLAIN
ABOUT 9 AM MDT WITH A SLIGHT CHANCE OF SNOW SHOWERS. MOISTURE
DEEPENS LATE FRIDAY AFTERNOON AND EVENING INCREASING THE CHANCE OF
PRECIPITATION BUT SNOW LEVELS WILL RISE TO 6000-6500 FEET BY THE
AFTERNOON. SURFACE WINDS WILL ON THE FENCE OF ADVISORY CRITERIA IN
THE LOWER SNAKE PLAIN. GIVEN THE BLOWING DUST THAT OCCUR ED WITH
THE LAST WIND EVENT EVEN WITH RAIN SHOWERS THE MORNING OF THE
EVENT...ELECTED TO GO WITH AN ADVISORY FOR FRIDAY AFTERNOON FOR
SOUTH WEST WINDS 25 TO 35 GUST 45 MPH. ALSO INCLUDED POSSIBILITY
OF SOME BLOWING DUST. HOPEFULLY...SOME SCATTERED RAIN SHOWERS WILL
KEEP THE DUST DOWN THIS TIME. SNOW LEVELS DROP TO AROUND 5500 FEET
FRIDAY NIGHT...THEN LIFT IN 6000 FEET SATURDAY. SNOW MAY
ACCUMULATE 1 TO 2 INCHES ON MOUNTAIN PASSES...INCLUDING WILLOW
CREEK SUMMIT...FISH CREEK AND BORDER SUMMIT...FOLLOWED BY MELTING
DURING THE AFTERNOON. FOR THE 48 HOUR PERIOD FRIDAY MORNING
THROUGH SUNDAY MORNING SNOW ACCUMULATION ABOVE 6500 FEET OF 2 TO 5
INCHES IS POSSIBLE. BOTH FRIDAY AND SATURDAY MORNING AT THE LOWER
ELEVATIONS SNOW OR SNOW MIXED WITH RAIN IS EXPECTED AND ROADS
COULD BE ICY. RS

.LONG TERM...SUNDAY THROUGH FRIDAY.  BROAD UPPER RIDGE WILL BUILD
OFF THE PACIFIC COAST. JET CORE WILL REMAIN ROUGHLY OVER WASHINGTON
AND SOUTHERN IDAHO THROUGH TUESDAY...THEN BEGIN SHIFTING NORTHWARD
INTO MONTANA. A NORTHWESTERLY FLOW WILL KEEP THINGS MOSTLY DRY FOR
THE PERIOD...ESPECIALLY AFTER THE JET MIGRATES NORTHWARD. SHOWERS
ARE POSSIBLE OVER NORTHEASTERN REACHES OF OUR CWA SUNDAY NIGHT AS A
DISTURBANCE TRACKS ACROSS MT/WY. THE ECMWF IS MORE AGGRESSIVE WITH
THIS UPPER TROUGH AND PRODUCES MORE WIDESPREAD SHOWERS ACROSS
SOUTHEAST IDAHO MONDAY AND MONDAY NIGHT. THE DISTURBANCE SHOULD ALSO
BRING A LITTLE STRONGER WINDS TO THE AREA. DRIER AND WARMER WEATHER
SHOULD MOVE BACK INTO THE AREA EARLY NEXT WEEK.  HINSBERGER
&&

AVIATION...CONTINUED VFR CONDITIONS ARE EXPECTED WITH UPPER RIDGING
MOVING ACROSS THE AREA. THE RIDGE WILL SHIFT EASTWARD TONIGHT
ALLOWING PACIFIC MOISTURE TO ENTER THE REGION. MOUNTAIN SHOWERS ARE
LIKELY BY LATE TOMORROW MORNING...BUT SHOULD STAY AWAY FROM THE
TERMINALS UNTIL TOMORROW AFTERNOON. WINDS WILL BE GUSTY TODAY...AND
EXPECT THEM TO BE EVEN STRONGER TOMORROW.  HINSBERGER

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM TO 9 PM MDT FRIDAY IDZ021.

&&
Hazardous weather outlook, Apr 18, 4:32 AM MDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
432 AM MDT THU APR 18 2013

IDZ017>025-031-032-191045-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
432 AM MDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A
MODERATE PACIFIC SYSTEM WILL MOVE THROUGH FRIDAY AND SATURDAY
BRINGING WINDS AROUND 25 TO 30 MPH NEAR ADVISORY LEVEL EACH
AFTERNOON FOR THE SNAKE RIVER PLAIN AND THE EASTERN MAGIC VALLEY.
ADDITIONALLY EXPECT 3 TO 6 INCHES OF SNOW ABOVE 6500 FT MAINLY FOR
CENTRAL MOUNTAINS AND THE SOUTHEAST HIGHLANDS THURSDAY NIGHT
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.